For those with Pancreatic Cancer

12 Posts | Page(s): Prev 1 2 

RE: For those with Pancreatic Cancer

by Gretchen72404 on Mon Jul 14, 2014 12:35 AM

Quote | Reply

On Jul 13, 2014 10:47 PM mmarsh wrote:

He Gretchen! Thanks so much for your email. Mom tried 1 apt. with the super strong chemo (starts with an "F"), but it put her in the hospital for 6 days. Stomach pain, vomiting, etc. Upon being discharged, she opted for no more treatment. She just felt it's been too painful and too much. She had been on morphine and does wear a pain patch daily. They've stopped running her CA 19-9 levels and say she might have 6 mos. now. She still looks amazing and at home she gets around well. We all went out for dinner last night. This one chemo did have her lose all of her hair though, so she is now wearing a wig. She's bummed about that, but she's alive! Her crying fits are much improved. She's now on Paxil vs. Prozac. along with Ativan. I am soooo happy for you and your husband - having no sign of recurrence. I wished we had news like that. I think it's awesome to hear that CA 19-9 levels can rise, yet you can have NO cancer. How old is he? I pray he continues to thrive. Thank you for writing! -M.

That 5 FU is strong!  They ran a genetics test on my husband before giving him the first dose and determined he needed a smaller dose.  His dose was increased each time.  They said a full dose the first time would have either killed him or put him in the hospital. 

RE: For those with Pancreatic Cancer

by JBUFKIN on Mon Jul 14, 2014 07:38 AM

Quote | Reply

My husband is doing well, just having pain and nausea either from the surgery, cancer that has returned, or the whipple... not sure which.  He is taking Gemzar once a week for 3 weeks, then a week off.  He just finished his 3rd cycle, one more to go.  He had radiation and Xeloda for 6 weeks, five times a day.  The Xeloda is 5-FU and acted as a radiosensitizer during radiation and givin in pill form.  He has not lost his hair, but did get mouth sores and his white cells and platelets drop critically low by the end of each cycle, so they give him Neupagen (not sure about the spelling) to bring his counts up the day after his third Gemzar treatment.  I believe this is a lower dose over a longer time, like the Dr. Chew method someone posted about on here.  I do think our Dr is being adequetly aggressive and he has told us after a number of chemo treatments, if the cancer returns, he would not recommend furthur treatments.  So, I know he is being compassionate about this... we are very fortunate to have an exceptional oncologist.   

12 Posts | Page(s): Prev 1 2 
Subscribe to this message board discussion

Latest Messages

View More

We care about your feedback. Let us know how we can improve your CancerCompass experience.